Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 3, NWS Newport/Morehead City, NC

January 9, 2024Craven County, Jones County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jan 9, 2024, 8:03 PM EST for Craven County, Jones County, North Carolina. It was in force for 12 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 8:03 PM EST (01:03 UTC)
Expired
Jan 9, 2024, 8:15 PM EST
In force
12 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Craven County, NC, Jones County, NC

The radar

The Morehead City radar (KMHX), 55 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 8:08 PM ESTTORNADOErnul, NCNWS Storm Survey found evidence of an EF1 tornado near the Ernul community in Craven County. The tornado had maximum sustained winds of 90 mph, with a path width of 150 yards and path length of 5.05 miles. No injuries were reported.
Jan 9, 8:20 PM ESTTSTM WND DMG1 Ene Askin, NCDamage to a barn and several large trees down off of Aurora Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1067 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
1067 m²/s²
0-3 km storm-relative helicity
1216 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

813 
WFUS52 KMHX 100103
TORMHX
NCC049-103-100130-
/O.NEW.KMHX.TO.W.0003.240110T0103Z-240110T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
803 PM EST Tue Jan 9 2024

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Northeastern Jones County in eastern North Carolina...
  North central Craven County in eastern North Carolina...

* Until 830 PM EST.
    
* At 803 PM EST, a severe thunderstorm capable of producing a tornado
  was located over Tuscarora, or 9 miles northwest of New Bern,
  moving north at 80 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Vanceboro and Ernul around 810 PM EST.
  Wilmar around 815 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3507 7729 3536 7724 3538 7724 3540 7721
      3540 7720 3542 7719 3529 7695 3518 7705
      3516 7706 3515 7708 3515 7707 3514 7707
      3513 7708 3502 7720
TIME...MOT...LOC 0103Z 200DEG 70KT 3517 7717 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RTE
1 follow-up statement
555 
WWUS52 KMHX 100115
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
815 PM EST Tue Jan 9 2024

NCC049-103-100125-
/O.CAN.KMHX.TO.W.0003.000000T0000Z-240110T0130Z/
Jones NC-Craven NC-
815 PM EST Tue Jan 9 2024

...THE TORNADO WARNING FOR NORTHEASTERN JONES AND NORTH CENTRAL
CRAVEN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 900 PM EST for eastern North
Carolina.

LAT...LON 3507 7729 3536 7724 3538 7724 3540 7721
      3540 7720 3542 7719 3529 7695 3518 7705
      3516 7706 3515 7708 3515 7707 3514 7707
      3513 7708 3502 7720
TIME...MOT...LOC 0113Z 200DEG 70KT 3540 7707 

$$

RTE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 6:17 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 9, 6:17 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
617 PM EST Tue Jan 9 2024

.SYNOPSIS...
A powerful low pressure system will move up the Eastern
Seaboard and bring a very strong cold front through Eastern NC
as well as a bevy of impacts tonight. Behind this system high
pressure will build back into the area through Thursday. Another
strong low pressure system will then affect the region Friday
and into this weekend.

&&

.NEAR TERM /TONIGHT/...
As of 620 PM Tue...Tornado Watch out for a large portion of
Eastern NC through 9 PM tonight.

A surface low will track northeast from western NC into the Northern
Mid-Atlantic tonight, with an associated cold front pushing east
through the coastal Carolinas. Along the cold front, a QLCS with a
history of damaging winds, stretches from central NC south through
coastal GA. Recent mesoanalysis shows low to mid-60s dewpoints
continue to get pulled north ahead of the advancing QLCS/cold front.
While mid-level lapse rates are poor, low-mid level moistening is
supporting SFC-based CAPE of 500-750j/kg, and minimal CIN, within
the effective warm sector (per the recent 18z CHS sounding). The
forecast challenge through this evening will be how far north that
effective warm front will reach. The airmass south of that front is
very concerning, with extreme low-level shear/helicity. North of the
effective warm front, the airmass is also concerning, but weaker
instability makes the risk much more conditional, and probably more
wind-focused compared to south of the front where both a wind and
tornado threat will reside. Should the more unstable airmass make it
this far north, the shear/instability combo will support a risk of a
strong tornado. Otherwise, the main risk will be 60-80 mph wind
gusts both with the pre-line storms and the line, itself. With this
update, and in coordination with SPC, the Tornado Watch has been
expanded to include the Crystal Coast, and counties just inland of
there. For now, at least, this is where the greatest risk of the
most favorable tornado environment may reach.

Ahead of the line of storms, a strong pressure gradient, locally
enhanced by mesoscale boundaries/processes, will lead to a peak in
gradient-driven winds of 45-65 mph. The peak of these gradient winds
will be from now until the passage of the cold front. Once the cold
front passes, the gradient will relax. However, strengthening CAA
and steepening low-level lapse rates will allow gusty winds of 40-45
mph to continue, and for this reason, the Wind Advisory has been
extended into early Wednesday morning. Once the High Wind Warning
ends, it will likely have to be replaced with a Wind Advisory, and
also extended into early Wednesday morning.

&&

.SHORT TERM /WEDNESDAY/...
As of 345 PM Tuesday...Gusty, post-frontal winds will continue
into Wednesday, but will gradually subside by late-afternoon.
Temperatures will be noticeably cooler, and only reach into the
50s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 420 AM Tue...

Attention then turns to yet another strong low pressure system,
expected develop across the Deep South Friday and lift northward
bringing a strong cold front through Eastern NC early Saturday
morning - almost a carbon copy track of today's system. Guidance
points to this system being relatively weaker, although it will
still bring a renewed risk of strong winds and minor to moderate
coastal flooding, heavy rain, and a low-end risk of severe
thunderstorms. Given increased confidence with better agreement
amongst ensemble members, raised PoPs to categorical for the
period.

Behind this system colder but drier conditions will move in for the
rest of the weekend and into early next week. Spread among guidance
is considerable, but there is at least some potential for a return
of unsettled conditions at the beginning of the work week followed
by the intrusion of an Arctic airmass.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /Through Wednesday/...
As of 620 PM Tue...Widespread sub-VFR conditions continue
across the terminals early this evening, ranging from IFR to
MVFR. Numerous showers and isolated thunderstorms will continue
for the next several hours, pushing east of the terminals after
03z. A strong convective line will push from west to east across
ENC through 3z. Storms are expected to be strong to severe and
a few tornadoes cannot be ruled out. Strong winds will continue
the next few hours with gusts 40-50 kts over the coastal plain
and 50-60 kts across the coast. In addition to this, 60-80 kts
of LLWS is possible (strongest near the coast), which will
create dangerous runway conditions. Conditions will quickly
improve behind the front late tonight/early tomorrow morning,
returning to VFR and winds slowly diminishing.

LONG TERM /Wednesday night through Sunday/...
As of 430 AM Tue...High pressure builds in Thursday with pred
VFR conditions expected. Another strong low pressure system will
impact the region Friday into Saturday with a return of strong
gusty winds, although likely not as strong as today.

&&

.MARINE...
SHORT TERM /Through Wednesday/...
As of 620 PM Tuesday...Storm Warnings continue for the waters
for the next several hours. Very dangerous marine conditions
ongoing at this time, with southeast winds of 30-40kt, and gusts
reaching as high as 40-60kt. Seas continue to build, and have
reached 15-20ft. Winds and seas will continue to build through
late this evening. Across the warmer waters south of Cape
Hatteras, occasional gusts to near hurricane force will be
possible for a few hours, and seas of 20-25ft can be expected.
Elsewhere, gusts to 50kt and seas up to 20ft can be expected.
Inland rivers and sounds will be extremely rough, with gusts to
50kt as well. Winds and seas will gradually lay down by
Wednesday, but it will take some time. Lastly, bands of
thunderstorms will move through over the next several hours with
an increased risk of strong winds and waterspouts.

LONG TERM /Wednesday night through Sunday/...
As of 430 AM Tue...Storm force winds will quickly give way to
Gales Wednesday morning as the front departs, then falling off
quickly Wed afternoon and evening while seas greater than 6 ft
linger into Thu morning. High pressure brings better boating
conditions Thu afternoon into Fri morning but conditions will
quickly deteriorate Friday afternoon into early Saturday as
another strong frontal system impacts the waters. Although this
storm system will not be as strong as today's, Gales appear
highly probable especially over coastal waters and adjacent
sounds.

&&

.HYDROLOGY...
As of 500 PM Tuesday...Forecast rainfall amounts have continued
to trend down with only 1-1.5" expected, though some isolated
higher amounts of around 2" are possible. While widespread
flooding is not expected at this time, the potential exists for
a few instances of flash flooding, given the expected high rain
rates and anomalous moisture. Rivers will eventually respond to
the rain as well, but ensemble guidance suggests these rises may
hold off until later this week as water upstream works towards
the coast.

&&

.TIDES/COASTAL FLOODING...
As of 620 PM Tue...Very strong southerly winds will continue
ahead of a powerful cold front through tonight. Large southerly
swell and storm force winds are currently forecast, with the
potential for minor to locally significant coastal impacts, both
oceanside and soundside.

Coastal Flood Warning (inundation 2-4 ft AGL) remains for
Beaufort, Mainland Hyde and Dare counties, along with the Outer
Banks given the potential for sound/tidal river and oceanside
flooding.

-Oceanside impacts include the potential for moderate to  locally
significant ocean overwash (where dune structures are  vulnerable),
along the entire coast given the wave runup setup.
 Areas of highest concern - beaches from Oregon Inlet down to
Ocracoke, as well as North Topsail Beach. This could impact portions
of Highway 12, especially during times of high tide, rendering it
impassable at times.

-Moderate coastal flooding is expected across soundside Outer Banks,
as well as areas adjacent to the northwestern Pamlico Sound
including the Pamlico and Pungo Rivers. Though winds will be quite
intense Tuesday, a continuous slight veering of the winds through
the day will keep any one area from seeing significantly high water
levels. As winds veer southwest and then west tonight into tomorrow
morning, rapid water rises are likely for soundside locales north of
Buxton.

Elsewhere, minor coastal flooding is expected along the Crystal
Coast as well as up the Neuse/Bay Rivers, with 1 to 2 feet of
inundation possible.

Beyond today, another strong storm system on Friday and Saturday
will bring a renewed coastal flooding threat for many of the same
areas. Winds are forecast to be weaker than today's system, but at
least minor to moderate impacts are possible.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 7 AM EST Wednesday for NCZ029-044-079-090-
     091-193.
     High Wind Warning until 11 PM EST this evening for NCZ045-046-
     080-092-094-194-198.
     Coastal Flood Warning until 4 AM EST Wednesday for NCZ047-080-
     081.
     High Wind Warning until 1 AM EST Wednesday for NCZ047-081-195-
     196-199-203>205.
     Coastal Flood Advisory until midnight EST tonight for NCZ094-
     194>196-199.
     High Surf Advisory until 7 PM EST Wednesday for NCZ195-199.
     High Surf Advisory until midnight EST Wednesday night for
     NCZ196-204-205.
     Coastal Flood Warning until 3 PM EST Wednesday for NCZ203>205.
     High Surf Advisory until 11 AM EST Wednesday for NCZ203.
MARINE...Storm Warning until 1 AM EST Wednesday for AMZ131-135-230-231.
     Storm Warning until 11 PM EST this evening for AMZ136-137.
     Storm Warning until 3 AM EST Wednesday for AMZ150-152.
     Storm Warning until 8 AM EST Wednesday for AMZ154-156-158.

&&

SYNOPSIS...MHX
NEAR TERM...RM/CQD
SHORT TERM...RM
LONG TERM...MS
AVIATION...CQD/MS
MARINE...RM/CQD/MS
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 9, 7:18 PM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
718 PM EST Tue Jan 9 2024

NCZ029-044-079-090-091-193-110030-
Martin-Pitt-Greene-Duplin-Lenoir-Northern Craven-
718 PM EST Tue Jan 9 2024

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-205-110030-
Ocracoke Island-Hatteras Island-
718 PM EST Tue Jan 9 2024

...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Wind Warning.
   High Surf Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-110030-
Northern Outer Banks-
718 PM EST Tue Jan 9 2024

...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Wind Warning.
   High Surf Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ080-110030-
Beaufort-
718 PM EST Tue Jan 9 2024

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Wind Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ047-081-110030-
Mainland Dare-Mainland Hyde-
718 PM EST Tue Jan 9 2024

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   High Wind Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-194-110030-
Pamlico-Southern Craven-
718 PM EST Tue Jan 9 2024

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Wind Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045-046-092-198-110030-
Washington-Tyrrell-Jones-Inland Onslow-
718 PM EST Tue Jan 9 2024

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-110030-
East Carteret-
718 PM EST Tue Jan 9 2024

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Wind Warning.
   High Surf Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-110030-
West Carteret-Coastal Onslow-
718 PM EST Tue Jan 9 2024

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   High Wind Warning.
   High Surf Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 9, 6:10 PM EST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
610 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tstm Wnd Dmg     3 WSW Swansboro         34.68N 77.18W
01/09/2024                   Onslow             NC   Trained Spotter

            Tree down.

&&

RJ
Local storm report, Jan 9, 6:24 PM EST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
624 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Tstm Wnd Gst     1 S Bogue               34.69N 77.03W
01/09/2024  M62 MPH          Carteret           NC   AWOS

            Marine Corp Air Station Bogue Field (NJM)
            observed a 54 knot (62 mph) thunderstorm
            wind gust.

&&

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:17 PM ESTTornado WarningMHXBeaufort, Craven, Pitt28 min
Jan 9, 7:26 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Carteret, Craven, Jones, Pamlico49 min
Jan 9, 7:34 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Greene, Lenoir, Martin, Pitt41 min
Jan 9, 7:51 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXCraven, Duplin, Greene, Jones, Lenoir, Onslow54 min
Jan 9, 8:13 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXCarteret, Craven, Jones, Onslow47 min
Jan 9, 8:14 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Craven, Hyde, Martin, Pitt, Washington61 min
Jan 9, 8:25 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Carteret, Craven, Jones, Pamlico50 min
Jan 9, 8:27 PM ESTSpecial Marine WarningMHX63 min
Jan 9, 8:58 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Carteret, Craven, Hyde, Pamlico38 min
Jan 9, 9:06 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Dare, Hyde, Tyrrell, Washington39 min
Jan 9, 9:08 PM ESTTornado WarningMHXCarteret12 min
Jan 9, 9:14 PM ESTSpecial Marine WarningMHX61 min
Jan 9, 9:38 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXDare, Hyde37 min
Jan 9, 9:47 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXDare, Hyde30 min
Jan 9, 9:55 PM ESTGale WarningMHX14 hr
Jan 9, 10:04 PM ESTSevere Thunderstorm Warning Considerable damage threatMHXDare41 min
Jan 9, 10:09 PM ESTSpecial Marine WarningMHX66 min
Jan 9, 10:17 PM ESTSpecial Marine WarningMHX58 min
Jan 9, 10:17 PM ESTSevere Thunderstorm WarningMHXDare32 min
Jan 9, 11:08 PM ESTSpecial Marine WarningMHX37 min
Jan 9, 11:13 PM ESTSpecial Marine WarningMHX32 min
Jan 10, 11:54 AM ESTSmall Craft AdvisoryMHX28 hr
Jan 10, 2:05 PM ESTCoastal Flood AdvisoryMHXDare, Hyde5 hr

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.